Ask a doctor

Does Botox Cause All over Body Weakness?

I've had botox 6 weeks ago in my jaw for tmj. 3 weeks following the injection I steaarted experiencing weak feelings in my muscles all over my body. I'm veryscared and read a lot of information stating that side effect can happen up to several weeks after an injection. Should I be concerned about this? My dr is telling me that it's n.ot a possible side effect of thebotox. But I don't know what else it could be. This can't be a concidence. My primary d. Referred me to a neurologist. Please help.

Doctor Answers (5)

Muscle weakness and botox

+1

generalized muscle weakness certainly is not a common side effect of Botox, especially if the symptoms develop six weeks after the treatment. That is not to say, that you aren't having these symptoms and it is possible, as one could not say it is impossible, for the botox to have caused it in you. The neurologist may do tests to determine if there is a true weakness and tests may determine that it is a coincidence and there is a different cause for your weakness.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox does not cause generalized muscle weakness

+1

The two are unrelated in my opinion and cosmetic Botox injected locally will not have a systemic effect - see your primary care doctor for guidance and a thorough evaluation to make sure there is nothing else going on with you.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Weakness after Botox

+1
Botox may cause side effects, but many people have no, or minor, side effects. Common side effects can include stiff or weak muscles at or near the injection site. However, since you are experiencing all-over body weakness, the two may be unrelated. I would schedule an appointment with your doctor to pinpoint the cause of this. Best of luck.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 100 reviews

You might also like...

Not related

+1

Assuming the botox you received was for TMJ and it was within the recommended dosage, then it should not give you the sympotoms your discribing.

Andre Aboolian, MD
Beverly Hills Plastic Surgeon
5.0 out of 5 stars 45 reviews

Botox and full body muscle weakness

+1

The two are unrelated in my opinion. Botox for cosmetic reasons, or for TMJ, doesn't require enough of the injectable to have a full body muscular reaction like you are describing. It's localized into injected muscles only.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.